Indapamide Induced SIADH with Hypokalaemia: A Case Report

Patil, Navin and Rao, Karthik N and Balaji, O and Hande, Manjunath H and Rao, Raghavendra and Varghese, George and Aishwarya, Arushi (2016) Indapamide Induced SIADH with Hypokalaemia: A Case Report. Research Journal of Pharmaceutical, Biological and Chemical Sciences, 7 (3). pp. 2693-2696. ISSN 0975-8585

[img] PDF
520 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (643kB) | Request a copy

Abstract

Hyponatremia and hypokalemia is very common among elderly and hospital bound patients. Etiology includes physiological changes, disease per se and also drugs. Elderly patients with hyponatremia usually have features typical of Syndrome of inappropriate antidiuretic hormone (SIADH). Signs and symptoms depend on the degree of hyponatremia and also on the rate at which patients develop it. Many drugs produce SIADH which includes vasopressin, NSAIDs, antipsychotics, antidepressants and thiazide and thiazide like diuretics. We report a case of Indapamide induced SIADH and hypokalemia in a 80 year old male who is a known hypertensive. Increasing use of Indapamide will put patients in a risk of hyponatremia as well as hypokalemia .Changes in the mental status and complaints of weakness and fatigue, in elderly patients taking Indapamide should prompt the clinician to measure serum sodium concentration as well as the potassium concentration for adverse drug reactions.

Item Type: Article
Uncontrolled Keywords: Hyponatremia; Hypokalemia; Syndrome of inappropriate antidiuretic hormone (SIADH); Diuretics
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 09 May 2016 09:21
Last Modified: 09 May 2016 09:21
URI: http://eprints.manipal.edu/id/eprint/145994

Actions (login required)

View Item View Item